Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 33, NWS Tampa Bay, FL

March 6, 2009Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 6, 2009, 12:56 PM EST for Sumter County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 12:56 PM EST (17:56 UTC)
Expired
Mar 6, 2009, 6:00 PM EST
In force
5 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 061756
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1256 PM EST FRI MAR 6 2009

..RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
THE NATURE COAST INCLUDING PASCO COUNTY..

.VERY DRY AIR REMAINS OVER THE NORTHERN HALF OF THE STATE WITH
HUMIDITIES DROPPING BELOW 35 PERCENT FOR 4 HOURS OR MORE.

FLZ039-042-043-048-049-062300-
/O.NEW.KTBW.FW.W.0033.090306T1756Z-090306T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-
1256 PM EST FRI MAR 6 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST
THIS EVENING. 

LOWERING DEW POINTS AND WARM AFTERNOON TEMPS UNDER MOSTLY CLEAR
SKIES HAVE ALLOWED FOR RH VALUES TO DROP INTO CRITICAL VALUES AND
WILL LIKELY REMAIN SO UNTIL THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$


22

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 9:36 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 6, 9:36 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
936 AM EST FRI MAR 6 2009

.UPDATE...MAINLY SUNNY SKIES ACROSS THE REGION AGAIN THIS MORNING
WITH THE LOW LEVEL EAST TO SOUTHEAST FLOW BRINGING SOME CLOUDS
INTO EAST CENTRAL AND SOUTHEAST FLORIDA. THESE CLOUDS WILL LIKELY
CONTINUE TO SPREAD WESTWARD THROUGH THE DAY WITH SCATTERED TO
OCCASIONALLY BROKEN STRATOCUMULUS MOVING/DEVELOPING OVER THE FORECAST
AREA UNDER THE INVERSION THAT REMAINS AROUND 850 MB. FOR THE MOST
PART THOUGH EXPECT MOSTLY SUNNY AND PLEASANT CONDITIONS TO PREVAIL
THIS AFTERNOON WITH TEMPERATURES CLIMBING INTO THE 70S...EXCEPT
ALONG THE COAST FROM AROUND TAMPA BAY NORTHWARD WHERE THE SEA
BREEZE WILL KEEP READINGS IN THE 60S. CURRENT GRIDS/ZONES LOOK
GOOD SO NO MORNING UPDATE PLANNED.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS
WITH PERIODS OF PARTLY CLOUDY SKIES IN THE AFTERNOON.

&&

.MARINE...EAST TO SOUTHEAST FLOW WILL PREVAIL FOR THE NEXT FEW
DAYS WITH A SEA BREEZE DEVELOPING NEAR THE COAST EACH AFTERNOON...
MAINLY FROM SARASOTA NORTH. PRESENT MARINE FORECAST ON TRACK SO NO
MAJOR CHANGES PLANNED FOR LATE MORNING FORECAST.

&&

.FIRE WEATHER...RELATIVE HUMIDITY VALUES COULD FALL TO NEAR OR
JUST BELOW CRITICAL LEVELS FOR AN HOUR OR TWO THIS AFTERNOON...
BUT NOT EXPECTED TO REACH THE NECESSARY FOUR HOURS OR MORE FOR A
RED FLAG WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  56  80  57 /   0   0   0   5
FMY  79  57  82  58 /   0   0   0   5
GIF  78  56  81  56 /   0   0   0   5
SRQ  77  55  80  56 /   0   0   0   5
BKV  78  47  81  49 /   0   0   0   5
SPG  77  61  80  59 /   0   0   0   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE/MARINE/FIRE WEATHER...69/CLOSE
AVIATION...22/REYNES
Hazardous weather outlook, Mar 6, 3:06 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
306 AM EST FRI MAR 6 2009

FLZ039-042-043-048>052-055>057-060>062-065-062230-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
306 AM EST FRI MAR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
A LINGERING DRY AIR MASS WILL SUPPORT POCKETS OF LOW HUMIDITY
VALUES BELOW 35 PERCENT ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA
THIS AFTERNOON. DURATIONS LESS THAN 4 HOURS SHOULD PRECLUDE RED
FLAG CONDITIONS HOWEVER EXTREME CARE SHOULD BE TAKEN WITH ANY OUTDOOR
OPEN FLAMES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

17

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.